Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The Lounge The Lounge

Depo shot

Posted by on Nov. 19, 2013 at 12:19 AM
  • 20 Replies
Can anyone tell me what exactly I should expect while getting the shot for birth control?
by on Nov. 19, 2013 at 12:19 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
letstalk747
by on Nov. 19, 2013 at 10:20 PM

i had no periods at all-was nice , but i gained 20 lbs

LivinDeadGurl
by Gold Member on Nov. 20, 2013 at 8:59 AM

It is different from person to person. I still had my periods and didn't gain weight, but I was irritable all the time.

hazel1922
by Member on Nov. 20, 2013 at 9:00 AM
This.

Sadly but true, you gain weight with the depo shot.


Quoting letstalk747:

i had no periods at all-was nice , but i gained 20 lbs

The_Doodle
by Member on Nov. 20, 2013 at 9:06 AM

I had a horrible experience with it. I was extremely sensitive to where I couldn't have sex...which didn't matter because it killed my libido 100%. I also bled nonstop. I told my husband I would rather deal with an unexpected pregnancy than take that shot again. I never went back for my third shot.

nicole2884
by on Nov. 24, 2013 at 11:05 AM
1 mom liked this
I've heard it depletes your body if calcium
grnhsegoddess
by New Member on Dec. 1, 2013 at 1:17 PM

 My experience with depo was horrid...I bled nonstop and was a HUGE bitch. To the point I would cry and apologise but just COULD NOT help being hateful. Ida kicked my own ass to the curb, I was that screwed up. Within a couple of weeks of quitting it I stopped bleeding and leveled off. I was never able to take any bc containing hormones after I had my first baby, my whatever (hormonal balance i guess?) changed and have no tolerence for them now.

ddrw89
by Member on Dec. 2, 2013 at 3:05 PM

I did the depo shot for about two years, then I found out that over time it aids in bone loss.  So I stopped and went back to the pill.  This was about 8 years ago, so I don't know if that is something that you have to worry about still.

polkaspots
by Bronze Member on Dec. 2, 2013 at 3:08 PM
I got it once and found out I was pregnant a few weeks later. The only side effect I had was that my arm hurt really badly for a few days. I didn't gain any weight at all, in fact I lost a few pounds. That was probably just due to the morning sickness though.
Posted on CafeMom Mobile
polkaspots
by Bronze Member on Dec. 2, 2013 at 3:10 PM
Also. Don't get it if you want long term. You are not supposed to get depo for more than two years. It says it in the fine print when you get the shot. It's just not healthy. The only reasons I remember were the bone weakening and bone loss. I'm pretty sure there were other reasons it's not recommended for long term use, but it's been a while.
Posted on CafeMom Mobile
Joanie364
by on Dec. 2, 2013 at 5:26 PM

Lots to tell about the depo! I was a smoker so my doctor took me off the pill and put me on the depo. I gained 40lbs. Then when I wanted to get off the depo I never got my period. I have been off the depo for over a year and I still don't get my monthly friend. I asked my doctor and she said to wait another year before they will run some blood test. I thought about the uva ring but I know women who have suffered consequences from them. Now we just use condums.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)